Extreme vertigo

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Aussieangel
Veteran Member


Date Joined Sep 2006
Total Posts : 510
   Posted 11/9/2007 3:26 PM (GMT -7)   
I've finally come off the clonazepam and only have a mg of valium to wean and I will be completely off the benzos. While in hospital a week ago I developed vertigo which has got to the point of me feeling like I'm on a ship and if I stand still my body rocks around in a circle. It's really scaring me and I've now got nausea as well.
 
I did have a virus attack my inner ear about 12years ago which led to similar feelings and a lot worse, these attacks lasted on and off for almost 3 years. After repeated bouts of illness they then thought I had menieres disease. I've been clear for about 9years.
 
Has anyone else experienced this before? My anxiety is going through the roof with worry and I can't take stematil or maxilon because of the meds I'm on. The one treatment I can try is valium (pretty ironic) but I don't think my pdoc will be happy but I can't continue like this.
 
I'm trying to get back to normal after a 3 week hospital stay but all I can do is cry and worry. A week ago I was so positive about my future but now I'm just so scared.

luvdogs
Regular Member


Date Joined Jan 2005
Total Posts : 184
   Posted 11/9/2007 7:22 PM (GMT -7)   

Hi Aussieangel,

I know exactly what you're talking about!  Vertigo is scary, scary, scary.

I also developed severe vertigo when I discontinued a benzo (Ativan) several years ago.  Much like you, I was hospitalized for the brunt of the taper.  After I went home, I began experiencing bouts of horrible dizziness which scared me silly.  I had never before experienced that.  One night, the dizziness was so bad that I went to the ER, but there wasn't anything that they could do.  They gave me a script for something to combat the dizziness, but it didn't really help.

For whatever reason, the dizziness was definitely related to my body coming off the benzos.  After about two weeks, the dizziness subsided.  I haven't had any problems with it since.

I hope that this helps some.  These benzos are very powerful in the brain, and when we stop them (even with a gradual taper), all sorts of problems arise.  Eventually, as our brains readjust, the problems go away though.  I hope that you begin to feel better soon.

Take good care.

 

 


"The most pathetic person in the world is someone who has sight but no vision."  Helen Keller
 
 


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 11/9/2007 9:17 PM (GMT -7)   

Aussie,

I am sorry you are going through this.  From the information I have just about any  withdrawal side effect can become apparent when withdrawing from a benzo.

Because you have a history of an ear disorder I would like to suggest that you speak with your physician first as that may be your problem.

I hope you get to the root of your problem and soon feel better again.  I am thinking of you and know I am here supporting you.

Gentle Hugs

Kitt


 
Moderator Anxiety ~ Panic Disorders
*~* Not a mental health professional at all *~*
Dx: Anxiety/Panic, Depression, GERD, Osteoarthritis
*Wife of a Crohnie*
******www.healingwell.com/donate***
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


Aussieangel
Veteran Member


Date Joined Sep 2006
Total Posts : 510
   Posted 11/12/2007 3:13 PM (GMT -7)   
Thanks for answering. The doctors seem to think I have menieres disease. I'm up to day 10 of vertigo and nausea.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 11, 2016 5:01 AM (GMT -7)
There are a total of 2,736,272 posts in 301,365 threads.
View Active Threads


Who's Online
This forum has 151457 registered members. Please welcome our newest member, jim1909.
170 Guest(s), 2 Registered Member(s) are currently online.  Details
ceecee600, Jozuck12


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer